Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 253, NWS North Platte, NE

June 27, 2005Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2005, 4:43 PM MDT for Sheridan County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2005, 4:43 PM MDT (22:43 UTC)
Expired
Jun 27, 2005, 5:16 PM MDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 163 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:30 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2005-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2005-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 272243
SVRLBF
NEC161-272345-
/O.NEW.KLBF.SV.W.0253.050627T2243Z-050627T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM MDT MON JUN 27 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 545 PM MDT

* AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF HAY SPRINGS...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF RUSHVILLE BY 540 PM MDT
  8 MILES SOUTH OF CLINTON BY 545 PM MDT

LAT...LON 4273 10276 4238 10273 4260 10214 4293 10243

$$

JMC
2 follow-up statements
000 
WWUS53 KLBF 272254
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CDT MON JUN 27 2005

NEC161-272345-
/O.CON.KLBF.SV.W.0253.000000T0000Z-050627T2345Z/
SHERIDAN NE-
454 PM MDT MON JUN 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR
NORTHERN SHERIDAN COUNTY...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HAY SPRINGS...MOVING NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAY SPRINGS BY 500 PM MDT
  7 MILES WEST OF RUSHVILLE BY 520 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR WESTERN NEBRASKA.

LAT...LON 4273 10276 4241 10271 4260 10214 4293 10243

$$

JMC
000 
WWUS53 KLBF 272316
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT MON JUN 27 2005

NEC161-272324-
/O.CAN.KLBF.SV.W.0253.000000T0000Z-050627T2345Z/
SHERIDAN NE-
514 PM MDT MON JUN 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM WHICH AFFECTED PORTIONS OF NORTHERN SHERIDAN 
COUNTY HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR WESTERN NEBRASKA.

LAT...LON 4273 10276 4241 10271 4260 10214 4293 10243

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:13 PM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 27, 2:13 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT MON JUN 27 2005

.SYNOPSIS...
AT 19Z SURFACE ANALYSIS SHOWED DRIER AIR INCREASING ACROSS THE
NORTHWEST. SURFACE HIGH PRESSURE WAS NOSING SOUTH INTO NORTHWEST
NEBRASKA...AS A SEMI STATIONARY FRONT EXTENDED SOUTHWEST FROM NEAR A
LINE FROM YKN TO ODX...MCK THEN ARCING THROUGH NW KS AND NE CO TO
NEAR CYS IN SE WY. VIS SATELLITE SHOWS FEW CLOUDS LIFTING NE WITH LTG
DATA RECORDING A STRIKE OVER CNTRL CHERRY CO. WV IMAGERY SHOWS WAVE
LIFTING ACROSS SRN WY ATTM AND WILL BE THE FOCUS FOR CONVECTION
ACROSS THE NORTH MAINLY FOR TONIGHT.

.NEAR TERM...
MODELS IN AGREEMENT FOR TONIGHT WITH CONVECTION TO FORM ACROSS THE
NORTH THIS EVENING AND ROLL EAST SOUTHEAST ACROSS NORTHERN NEBRASKA
OVERNIGHT. GFS SOLUTION PREFERRED ATTM WITH BEST CHANCE FOR STORMS TO
OCCUR TO BE NORTH OF HIGHWAY 2 AND THROUGH NCTNRL OVERNIGHT AS PIECES
OF ENERGY MOVE THROUGH UPPER RIDGE AXIS. FRONT WILL LIFT NORTHEAST
ALSO TONIGHT. PRECIPITABLE H20 INCREASES TO AN INCH OR MORE FOR THE
NCNTRL WITH MODERATE RAINFALL INCLUDED IN GOING FORECAST.

ON TUESDAY WEST COAST TROUGH WILL BEGIN TO FILL AND MOVE NORTHEAST.
SURFACE FRONT WILL ALSO BEGIN TO LIFT NORTHEAST WITH A REPEAT OF
CONVECTION FORMING LATE TUESDAY EVENING ALONG AND NORTH OF THE
SURFACE BOUNDARY. DRIER AIR WORKING INTO THE WEST WILL ALSO ALLOW
FOR BETTER HEATING WITH TEMPERATURES HAVING A BETTER CHANCE OF
REACHING INTO THE 90S FOR ALL BUT PORTIONS OF NCNTRL.

TUESDAY NIGHT INTO WEDNESDAY UPPER TROUGH WILL MOVE EAST TO THE
PLAINS WITH ORGANIZED LIFT TO PUSH SURFACE SYSTEM WELL EAST
WEDNESDAY NIGHT. CHANCE FOR STORMS WILL CONTINUE ACROSS THE NORTH
INTO WEDNESDAY THEN DRIER CONDITIONS GOING INTO THE EXTENDED.

.EXTENDED...
MODELS SHOWING A SIMILAR TREND THURSDAY THROUGH MONDAY WITH ECMWF
SLIGHTLY SLOWER TRAVERSING SHORTWAVE TROUGH EAST ACROSS THE WEST
COAST SATURDAY. SEMI STATIONARY FRONT BACKS TO THE FOOTHILLS ON
THURSDAY AND WILL BE THE FOCUS FOR ISOLATED LATE EVENING OR OVERNIGHT
CONVECTION THAT MOVES OFF THE HIGH PLAINS THU NGT. H250 JET STREAK
WILL BE EXITING THE REGION ALTHOUGH RRQ JET STREAK OVERHEAD WILL
SUPPORT INCREASED LIFT WITH LOW POPS INTRODUCED ACROSS THE SRN
PANHANDLE AND SOUTHWEST. FRIDAY INTO SATURDAY THE BOUNDARY TO THE
WEST WILL EDGE EASTWARD AS THE UPPER RIDGE AXIS BUILDS EAST.
CONVECTION SHOULD FOCUS TO THE SOUTH FRIDAY NIGHT INTO SATURDAY AS
FRONT RETURNS EAST AND MID LEVEL TEMPERATURES WARM.

SATURDAY LEFT DRY AS WARMING MID LEVEL TEMPERATURES WILL
INCREASE THE CAP ESPECIALLY ACROSS THE WEST. HOWEVER AS THE FRONT
PUSHES EAST SATURDAY AFTERNOON CONVECTION MAY FIRE OVER THE NCNTRL
WITH THE HEATING OF THE DAY AND RIPPLES OF ENERGY MOVE EAST AS UPPER
RIDGE WEAKENS AND BUILDS EAST. MID LEVEL LAPSE RATE STEEPEN WITH
AREAL COVERAGE OF CONVECTION KEPT OVER THE NCNTRL WITH WEAKENING OF
CAP QUESTIONABLE AT THIS TIME IN THE WEST. SUNDAY THE FRONT SLIDES
EAST OF FORECAST AREA BY MORNING WHILE BOUNDARY TO THE WEST
BECOMES A FOCUS FOR LATE DAY CONVECTION INTO THE 4TH OF JULY
HOLIDAY. LEFT FORECAST DRY MONDAY WITH WITH MORE ZONAL FLOW SHOWN
WITH TIMING OF EMBEDDED WAVES TO IMPACT POTENTIAL CONVECTION AS
LAPSE RATES REMAIN STEEP AND CAP TO FURTHER WEAKEN MONDAY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Jun 27, 2:33 PM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT MON JUN 27 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-281100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
333 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT (9 PM MDT) FOR WESTERN
PORTIONS OF THE OUTLOOK AREA ALONG AND NORTH OF INTERSTATE 80...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE NEBRASKA
PANHANDLE AND SPREAD EAST SOUTHEAST LATE THIS AFTERNOON AND TONIGHT.
THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. OVERNIGHT...A COMPLEX OF THUNDERSTORMS WILL MOVE EAST ACROSS
THE OUTLOOK AREA...BRINGING THE POTENTIAL FOR HEAVY RAIN...DAMAGING
WINDS AND LARGE HAIL TO EASTERN PORTIONS OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...AND
AGAIN SATURDAY AND SUNDAY WITHIN THE OUTLOOK AREA...AS AN ACTIVE JUNE
WEATHER PATTERN TRANSITIONS INTO JULY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN NORTH PLATTE.

JMC

In the hours before

Special weather statement, Jun 27, 2:34 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT MON JUN 27 2005

NEZ004-005-022>025-035>037-056-057-059-094-280300-
ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-HOOKER NE-
KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON...
HAY SPRINGS...MULLEN...NORTH PLATTE...OGALLALA...OSHKOSH...
RUSHVILLE...STAPLETON...THEDFORD...TRYON AND VALENTINE
334 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 537 IS IN EFFECT UNTIL 10 PM CDT
(9 PM MDT)...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
NUMBER 537 FOR THE EASTERN NEBRASKA PANHANDLE...AND PORTIONS OF WEST
CENTRAL AND NORTH CENTRAL NEBRASKA.

COUNTIES INCLUDED ARE ARTHUR...DEUEL...GARDEN...GRANT...HOOKER...
KEITH...LINCOLN...LOGAN...MCPHERSON...SHERIDAN...THOMAS...AND CHERRY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

KAR

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.